Tags

Type your tag names separated by a space and hit enter

Hypertriglyceridaemia-induced acute pancreatitis due to patient non-compliance.
J Clin Pharm Ther. 2009 Jun; 34(3):363-7.JC

Abstract

A 34-year-old woman presented with acute and progressive pain in the upper abdomen with worsening nausea, vomiting and diarrhoea. Her pain was described as severe, sharp and stabbing, with radiation to her chest and back. The patient's amylase and lipase levels were only mildly elevated. However, triglyceride levels (10,039 mg/dL) were markedly elevated upon presentation and no other causes of acute pancreatitis (e.g. obstruction, alcohol and medication) were identified. The patient was treated with opioids to control her pain and gemfibrozil was initiated to reduce her triglycerides. In addition, the patient received enoxaparin for deep vein thrombosis prevention and insulin for hyperglycaemia which also have been shown to decrease elevated triglycerides. The patient subsequently required antibiotic therapy with piperacillin-tazobactam after developing fever and an elevated white blood cell count. We review the role of adjunctive therapy with heparin and insulin in a patient with recurrent pancreatitis probably because of hypertriglyceridaemia and medication non-compliance.

Authors+Show Affiliations

Wingate University School of Pharmacy, Wingate, NC, USA. blove@wingate.eduNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

19646082

Citation

Love, Bryan L., et al. "Hypertriglyceridaemia-induced Acute Pancreatitis Due to Patient Non-compliance." Journal of Clinical Pharmacy and Therapeutics, vol. 34, no. 3, 2009, pp. 363-7.
Love BL, Kehr H, Olin JL. Hypertriglyceridaemia-induced acute pancreatitis due to patient non-compliance. J Clin Pharm Ther. 2009;34(3):363-7.
Love, B. L., Kehr, H., & Olin, J. L. (2009). Hypertriglyceridaemia-induced acute pancreatitis due to patient non-compliance. Journal of Clinical Pharmacy and Therapeutics, 34(3), 363-7. https://doi.org/10.1111/j.1365-2710.2008.01002.x
Love BL, Kehr H, Olin JL. Hypertriglyceridaemia-induced Acute Pancreatitis Due to Patient Non-compliance. J Clin Pharm Ther. 2009;34(3):363-7. PubMed PMID: 19646082.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Hypertriglyceridaemia-induced acute pancreatitis due to patient non-compliance. AU - Love,Bryan L, AU - Kehr,H, AU - Olin,J L, PY - 2009/8/4/entrez PY - 2009/8/4/pubmed PY - 2009/10/23/medline SP - 363 EP - 7 JF - Journal of clinical pharmacy and therapeutics JO - J Clin Pharm Ther VL - 34 IS - 3 N2 - A 34-year-old woman presented with acute and progressive pain in the upper abdomen with worsening nausea, vomiting and diarrhoea. Her pain was described as severe, sharp and stabbing, with radiation to her chest and back. The patient's amylase and lipase levels were only mildly elevated. However, triglyceride levels (10,039 mg/dL) were markedly elevated upon presentation and no other causes of acute pancreatitis (e.g. obstruction, alcohol and medication) were identified. The patient was treated with opioids to control her pain and gemfibrozil was initiated to reduce her triglycerides. In addition, the patient received enoxaparin for deep vein thrombosis prevention and insulin for hyperglycaemia which also have been shown to decrease elevated triglycerides. The patient subsequently required antibiotic therapy with piperacillin-tazobactam after developing fever and an elevated white blood cell count. We review the role of adjunctive therapy with heparin and insulin in a patient with recurrent pancreatitis probably because of hypertriglyceridaemia and medication non-compliance. SN - 1365-2710 UR - https://www.unboundmedicine.com/medline/citation/19646082/Hypertriglyceridaemia_induced_acute_pancreatitis_due_to_patient_non_compliance_ L2 - https://doi.org/10.1111/j.1365-2710.2008.01002.x DB - PRIME DP - Unbound Medicine ER -